MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number CHN-C01-213-L
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 12/may2/2023.A review of the device labeling notes the following: risk review verbiage less last including labeling and monitoring.The current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of suture cinch deployment difficulty as follows: note: it is the collar that sets the final position of the cinch, not the plug.Caution: the safety spacer must only be removed immediately prior to deploying cinch.Troubleshooting: cinch does not cut the suture when fired: use a suitable accessory through the secondary working channel to cut the suture and remove the cinch.Use standard endoscopic techniques to remove the cut suture.Additional information: the investigator determined that a device history record (dhr) review was required for this complaint due to the complaint being mdr reportable.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number af05330 and allegation.
 
Event or Problem Description
Healthcare provider cinch suture broke during the cinching process.Procedure successfully completed with competitive device.Patient is doing well.
 
Additional Manufacturer Narrative
Supplement #01 medwatch submitted to the fda on 27/jun/2023.Additional information: the investigator determined that a device history record (dhr) review was required for this complaint due to the complaint being vigilance or mdr reportable.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number af05330 and allegation.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 26/apr/2023.A cinch was returned dismantled.The suture was returned.Engineering visually inspected the device and found; the plunger was dislodged from the cinch housing which intern cut the suture while shuttling forward.The housing detent did not secure the plunger in place, and this is why the plunger dislodged.As found condition for the detent height was not to specifications.The complaint has been verified as the detent did not secure the plunger.Lab analysis was able to replicate the reported event of "suture cinch-deployment difficulty", as the detent was out of specs.The user effect of "suture cinch-deployment difficulty" is known and labeled possible adverse event.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key16918417
Report Number3006722112-2023-00082
Device Sequence Number6920994
Product Code OCW
UDI-Device Identifier10811955020756
UDI-Public(01)10811955020756(17)20251122(11)20221122(10)AF05330
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberCHN-C01-213-L
Device Catalogue NumberCHN-C01-213-L
Device Lot NumberAF05330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale